DID ANY OF THE RX SLEEP AIDS MAKE YOU FEEL SUICIDAL?

Discussion in 'Fibromyalgia Main Forum' started by SweetT, Nov 3, 2006.

  1. SweetT

    SweetT New Member

    Good day all,

    I know that all of us react differently to things that we take in our body. For me, a shot of alcohol gets me very tipsy while the next person might need 2 glasses. Also, I'm sensitive to taking iron supplements, even in slo-release form. I'm probably a person who just needs to get all nutrients in a raw food shake per day.

    Anyway, I was taking the 7-day trial of Ambien-CR (to see if anything would work better than the natural supplements), but by the 5th pill, I JUST COULDN'T TAKE IT. It was heightening all of my frustrations and made me feel like literally jumping off of a cliff! I know that the instructions tell you to try to ride the initial side effects out, but that was ridiculous. The thing is, I STILL WASN'T SLEEPING! It was hyping me up at night and making me feel like ending my life during the day AT WORK.

    Anyone else experience anything similar?
  2. Britt2

    Britt2 New Member

    Oh my goodness! No, I have not had that reaction at all.....mind you I have not been on Ambien-CR before...but that does not sound very normal to me. I do know that during certain days of the month I do find that my coping skills are not as strong and I do tend to get down and very frustrated with everything....but I do not believe that is linked to sleep RX, more hormonal levels.... I hope you can find the answer......good luck - help is on the way! :)
    Hugs
    Erika
  3. joyfully

    joyfully New Member

    Your body is reacting very strangely to the Ambien CR. I take normal Ambien, not the Ambien CR. I am one of many peopole who experience food cravings on Ambien. You wake up out of a sound sleep and are so hungry that you would eat just about anything. It is almost like sleep-walking eating. I don't even know that I've done it until the next day when I wake up. That is scary. I tried the Lunesta, but it doesn't camouflage the muscle pain of my rheumatoid arthritis like the ambien does. The Ambien knocks me out so I can get geniune sleep.



    Consider calling your doctor and ask him if you can try Lunesta. I'd definitely stop taking the Ambien.
    [This Message was Edited on 11/05/2006]
  4. wish_to_be_healthy

    wish_to_be_healthy New Member

    SweetT,

    I am also VERY senstive to meds...I would get off of that one straight away, and let your doctor know.

    I understand your frustration...it took 2.5mg of prednizone today because of an allergic reaction to flax seed...and now I am feeling all funky...on a tiny dose! It has made me suicidal at higher doses...so I take it ONLY as a last resort/rescue drug.

    I was on 10mg of Nortryptalin and it kicked me into an 8 depression on a scale of 1-10...those thoughts start coming into you head...the chemicals are out of whack!

    I am taking Clonazapam 7.5mg and 100mg of 5HTP for sleep...the flax seed helped calm me, and for sleep, but, now I'm allergic to it : (

    You are not alone with the ultra sensitvity...others on the board have talked about it too.

    Hang in there!

    Suz
  5. zion1971

    zion1971 New Member

    elavil made me angry. i told my doctor this and she just looked at me like i was crazy. i stopped and restarted several times. after several days, i was sooo agitated and angry i couldn't take it. i decided to never try it again.
  6. Marta608

    Marta608 Member

    Hi, no sleep aids don't make me feel suicidal but many/most other meds make me feel a way they're not intended to make me feel. The trick I've found is to cut down the dosage. Not all meds can and should be reduced so check with your pharmacist (who will know more than your doctor about it). I found that I do very well a on a tiny bit of whatever, instead of the regular dose.

    As for this one and you, stop taking it. Another thing to remember is that some drugs take a while to leave our system while others depart quickly. This is why, when we quit taking an AD, we should taper off very slowly and not go according to how we might feel on Day 1 with no med.

    Have you tried melatonin?

    Marta
  7. dani78xo

    dani78xo New Member

    I haven't heard of that reaction from Ambien before, but I had to stop taking Ambien, 'cause I was hallucinating so much that I was pretty much having panic attacks every night, thinking something was after me.

    That's as close as I got to what you experienced though. I don't think a lot of people have horrible reactions to Ambien, so it's really abnormal to feel suicidal from it. Regardless, don't take it again.

    -Danielle
  8. wish_to_be_healthy

    wish_to_be_healthy New Member

    I was having horrific nightmares...and memory loss...and it only worked for half the night when I got used to it, so then I took another dose at 4am when I woke up...

    Neurotransitters, out of whack...at least, for me.

    Suz
  9. SweetT

    SweetT New Member

    with the Ambien CR.

    Actually, I've been using a sleep supplement sold by ProHealth, which relaxes me enough to fall asleep. Both melatonin and 5-http tend to hype me up to where I have to stay up all night.

    Thanks for the suggestions. I did stop taking the Ambien CR.

    I'll just go back to the tried and true, Tylenol PM or Benadryl (I do have allergies) when I need an extra boost for sleep.